Alert archive / Utah / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Apr 26, 2012, 8:08 PM MDT for Box Elder County, Davis County, Weber County, Utah. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2012, 8:08 PM MDT (02:08 UTC)
- Expired
- Apr 26, 2012, 8:30 PM MDT
- In force
- 22 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Box Elder County, UT, Davis County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 43 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3219 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
645
WUUS55 KSLC 270208
SVRSLC
UTC003-011-057-270230-
/O.NEW.KSLC.SV.W.0001.120427T0208Z-120427T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
808 PM MDT THU APR 26 2012
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOX ELDER COUNTY IN UTAH
NORTH CENTRAL DAVIS COUNTY IN UTAH
CENTRAL WEBER COUNTY IN UTAH
* UNTIL 830 PM MDT
* AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR WILSON...OR NEAR
OGDEN...MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SLATERVILLE... PLAIN CITY... HARRISVILLE... FARR WEST... PLEASANT
VIEW... NORTH OGDEN AND WILLARD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4150 11191 4149 11187 4146 11191 4139 11186
4099 11193 4102 11220 4154 11213 4155 11194
TIME...MOT...LOC 0207Z 205DEG 26KT 4124 11202
$$
PJW1 follow-up statement
517
WWUS55 KSLC 270222
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
822 PM MDT THU APR 26 2012
UTC003-011-057-270232-
/O.EXP.KSLC.SV.W.0001.000000T0000Z-120427T0230Z/
BOX ELDER UT-WEBER UT-DAVIS UT-
822 PM MDT THU APR 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DAVIS...CENTRAL
WEBER AND EAST CENTRAL BOX ELDER COUNTIES WILL EXPIRE AT 830 PM
MDT...
THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4150 11191 4149 11187 4146 11191 4139 11186
4099 11193 4102 11220 4154 11213 4155 11194
TIME...MOT...LOC 0222Z 205DEG 26KT 4134 11196
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 4:15 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 26, 4:15 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MDT THU APR 26 2012
.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP ACROSS MUCH OF UTAH
TONIGHT THROUGH EARLY FRIDAY. SUBSTANTIALLY COLDER AIR WILL FOLLOW
THE COLD FRONT...AND REMAIN IN PLACE HEADING INTO THE WEEKEND.
&&
.DISCUSSION...THE SURFACE COLD FRONT CURRENTLY OVER EXTREME
NORTHEAST NEVADA STILL ON TRACK TO SWEEP ACROSS NORTHWEST UTAH
LATE THIS AFTERNOON/EARLY THIS EVENING. LOOKING AT A RATHER
ENERGETIC FRONT MOVING THROUGH THE WASATCH FRONT BASED ON THE
STRONG FGEN INDICATED IN THE MODELS. WILL PUT HIGH POPS IN
CONVECTION FOR THE NORTHWEST ZONES THIS EVENING...WITH A BRIEF
PERIOD OF INTENSE PRECIP ALONG THE COLD FRONT. SNOW LEVELS WILL
DROP QUICKLY BEHIND THE FRONT...RAIN/SNOW OR SNOW POSSIBLE IN THE
HIGHER VALLEYS OR BENCH AREAS. THIS LOOKS TO BE A LOW IMPACT EVENT
IN THE VALLEYS AS GROUND SURFACES ARE QUITE WARM. ACCUMULATING
SNOWS WITH HIGH SNOWFALL RATES ARE EXPECTED IN THE MOUNTAINS THIS
EVENING...WITH THESE RATES DROPPING OFF QUICKLY AS THE FRONT
PUSHES OFF TO THE EAST AND WEAKENS LATER IN THE EVENING.
THE UPPER TROUGH DRIVING THIS EVENINGS COLD FRONT WILL TRACK EAST
THROUGH THE NORTHERN ROCKIES LATE TONIGHT/FRIDAY...THEN CLOSE OFF
ACROSS THE NORTHERN PLAINS/NORTHERN ROCKIES FRIDAY NIGHT/SATURDAY.
THIS CLOSING OFF AND STALLING OF THE LOW TO THE NORTHEAST WILL LEAVE
NORTHERN UTAH ON THE EDGE OF WHAT COULD BE SIGNIFICANT PRECIP
FRIDAY NIGHT/SATURDAY. THE GFS REMAINS THE MODEL THAT OFFERS THE
BEST THREAT BY KEEPING MOISTURE AND COLD AIR ALOFT ACROSS FAR
NORTHERN UTAH. THE ECMWF AND NAM BOTH MOVE THIS SAME COLD AIR TO
THE NORTH AND EAST CLOSER TO THE UPPER LOW AND OUT OF UTAH.
INCLINED AT THIS POINT TO FOLLOW THE ECMWF SOLUTION AND MINIMIZE
THE THREAT FOR SHOWERS HEADING INTO THE WEEKEND. WILL OFFER A
LOW-END THREAT FOR ORGANIZED SHOWERS LATER ON SATURDAY AS THE
VARIOUS MODEL GUIDANCE DO INDICATED A VORTICITY LOBE ROTATING
SOUTH AROUND THE UPPER LOW AND ACROSS EASTERN IDAHO/NORTHERN UTAH
LATE SATURDAY.
WARMER AND GENERALLY DRIER CONDITIONS SHOULD RETURN EARLY NEXT
WEEK AS A LOW-AMPLITUDE CYCLONIC WESTERLY FLOW DEVELOPS ACROSS THE
NORTHERN ROCKIES/NORTHERN GREAT BASIN. FAR NORTHERN UTAH COULD BE
OPEN TO PASSING SHORTWAVES GENERATING LIGHT PRECIP...OTHERWISE
CONDITIONS WILL BE DRY OVER THE REMAINDER OF THE STATE. TEMPS WILL
CLIMB BACK TO SEASONAL OR HIGHER READINGS EARLY IN THE WEEK...WITH
TEMPS JUMPING FURTHER LATE IN THE WEEK AS WEAK HIGH PRESSURE ALOFT
SETTLES OVER THE REGION.
&&
.AVIATION...VFR CONDITIONS LATE THIS AFTERNOON WILL DETERIORATE
RAPIDLY BETWEEN 00-02Z AS A COLD FRONT SWEEPS THROUGH THE NORTHERN
WASATCH FRONT. PREVAILING SOUTHERLY WINDS OF 15 TO 25 KTS WITH
GUSTS NEAR 30 KT WILL TURN TO THE WEST AND REMAIN STRONG WITH THE
COLD FRONTAL PASSAGE AROUND 01-02Z. CEILINGS WILL LOWER QUICKLY
WITH THE COLD FRONT WITH MVFR/IFR CONDITIONS EXPECTED IN THE BURST
OF HEAVY PRECIP WITH THE FRONT. THUNDERSTORMS ARE ALSO EXPECTED
ALONG THE COLD FRONT. CEILINGS BETWEEN 3-4 KFT WILL PERSIST
THROUGH 06-07Z...THEN SLOWLY RISE TO NEAR 6 KFT AS PRECIP
DECREASES AT THE TERMINAL. NORTHWEST WINDS WILL DROP OFF AFTER
08Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY FROM 7 PM THIS EVENING TO 2 AM MDT FRIDAY FOR
UTZ005.
WY...NONE.
&&
PUBLIC...CONGER
AVIATION...YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Apr 26, 7:42 PM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 742 PM MDT THU APR 26 2012 UTZ001>016-019>021-517-518-WYZ021-271300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 742 PM MDT THU APR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT THE SPRING SNOW MELT IS UNDERWAY...AND WITH RECENT RECORD TEMPERATURES ACCELERATING THE SNOW MELT...SWIFT MOVING COLD WATER IS RISING IN WATERWAYS ACROSS THE OUTLOOK AREA. REMEMBER TO KEEP CHILDREN AND PETS AT A SAFE DISTANCE FROM WATERWAYS AS THESE WATERS CAN BE VERY DANGEROUS. A COLD FRONT WILL BRING STRONG WINDS TO NORTHWEST UTAH DURING THE EVENING ALONG WITH RAIN AND THUNDERSTORMS LASTING INTO TONIGHT. THE RAIN MAY BE HEAVY AT TIMES WITH LOCAL PONDING OF WATER IN STREETS AND INTERSECTIONS ALONG THE WASATCH FRONT. HEAVY WET SNOW WILL ACCUMULATE ACROSS THE NORTHERN OUTLOOK AREA ABOVE ABOUT 6000 FEET AND COULD BRIEFLY IMPACT TRAVEL OVER THE HIGHER SUMMITS THROUGH THE NORTHERN MOUNTAINS...INCLUDING PARLEYS SUMMIT ON I-80. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES FRIDAY INTO THE WEEKEND WILL BE NEAR OR BELOW SEASONAL NORMALS AND WILL FEEL QUITE CHILLY COMPARED TO READINGS FROM EARLIER IN THE WEEK. SNOW LEVELS WILL REMAIN NEAR OR LOCALLY BELOW 6000 FEET FRIDAY MORNING. SOME ADDITIONAL SNOW ACCUMULATION IS POSSIBLE EARLY FRIDAY MORNING WITH ROAD SLUSH OR LOCAL ROAD SNOW ACROSS THE SUMMITS. A HARD FREEZE IS POSSIBLE FOR THE COLDER VALLEYS OF FAR NORTHERN UTAH SATURDAY MORNING. COOL WEATHER IS EXPECTED TO CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, Apr 26, 7:04 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
704 PM MDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST WENDOVER 40.74N 114.02W
04/26/2012 M75.00 MPH TOOELE UT MESONET
UDOT I-80 MP 1
0635 PM NON-TSTM WND GST WENDOVER 40.74N 114.02W
04/26/2012 M67.00 MPH TOOELE UT AWOS
WENDOVER AIRPORT KENV
0655 PM NON-TSTM WND GST 25 NW DELLE 41.03N 113.12W
04/26/2012 M62.00 MPH BOX ELDER UT MESONET
DIDDLE KNOLL
&&Local storm report, Apr 26, 7:12 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
712 PM MDT THU APR 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM NON-TSTM WND GST 3 SW CURLEW JCT 41.94N 113.08W
04/26/2012 M71.00 MPH BOX ELDER UT MESONET
UDOT CURLEW
0700 PM NON-TSTM WND GST 15 NNE KNOLLS 40.91N 113.15W
04/26/2012 M73.00 MPH TOOELE UT MESONET
DIDDLE KNOLL
&&The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:45 PM MDT | High Wind Warning | SLC | 5 hr | |
| Apr 27, 2:51 PM MDT | Hard Freeze Warning | SLC | 19 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.